How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Drew Your Own Question
Dr. Drew
Dr. Drew, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16844
Experience:  Small Animal Medicine and Surgery
6340741
Type Your Dog Veterinary Question Here...
Dr. Drew is online now
A new question is answered every 9 seconds

I have a 17 year old Cocker with CHF (labs normal one week

Customer Question

I have a 17 year old Cocker with CHF (labs normal one week ago) He is on Vetmedin 2.5 mg BId, Enalopril 5 mg daily , Lasix 20 mg daily, Prednisone 5 mg x3 per week. he has been on the vetmedin for about 10 days after an exacerbation of CHF. In error he was given 10 mg of vetmedin instead of 2.5 mg two hours ago. He seems OK now. What should we do?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Drew replied 1 year ago.

Hi, I'm a licensed veterinarian and I'll be happy to help.

I do not believe there will be any serious adverse effects from a one-time overdose of Vetmedin. It is possible that you might see some weakness, lethargy, or restlessness, but overall I do not think it's likely that anything serious will result.

Of course, as with any overdose, close observation for 24 hours is definitely recommended, and if anything seems unusual, a veterinary examination will be safest.